Missing doses : I asked this question... - Parkinson's Movement

Parkinson's Movement
17,435 members17,316 posts

Missing doses

Stevenmast
Stevenmast

I asked this question which might be seemingly stupid because I have gotten mixed answers on the subject. To me, it sometimes feels good to rid my brain of mucuna or any other l-dopa product and allow it to fend for itself, even though my PD symptoms would be more evident. My thinking is perhaps primitive but I feel the brain needs to try to fend for itself once in awhile. Any input on this subject would be appreciate it! Thanks Steven

16 Replies
oldestnewest

I do exactly like what you say. No axiomas with this shi... disease. You may do whatever you feel is good and works for you.

Stevenmast
Stevenmast
in reply to dadcor

My neurologist said the same thing. Well, not exactly the same. LOL

My experience with levodopa is I can change as necessary without any problem. However, this is not true for dopamine agonist medication which must be adjusted up or down slowly.

I skip doses quite regularly according to how I feel or how taxing my day may or may not be. Some days I take as little as 200mg for the whole day and other days it might be 400mg. I do not take any meds at night so my last dose of the day might be at 4:30 pm or 6:00 pm.

I’m not sure. My understanding is that it’s best to deliver the body a constant stream of dopamine to avoid dyskinesia. My neuro said timing was important and another neuro told me we want the receptors to be ‘bathed ‘ in dopamine otherwise they give up.

That said I sometimes take my next dose early if I’m stressed or tired, and sometimes take an extra dose.

Stevenmast
Stevenmast
in reply to Astra7

Very interesting!

PDGal4
PDGal4
in reply to Astra7

My neurologist said the same thing--the body likes predictability of medication. I also take additional C/L between Rytary doses for wearing off, as needed, so I guess there can be some variability.

RoyProp
RoyProp
in reply to Astra7

Doc. Costantini says you may never get dyskinesia as long as you are on HDT.

Astra7
Astra7
in reply to RoyProp

I think he might be right. In the past few months I’ve had a bit of dyskinesia, but have found 200mg of B1 a day seems to stop it. I’m trying to build up to 500 mg but I get very anxious and feel like I can’t breath. Might need to reduce my coffee intake to compensate. It’s all such a balancing act.

RoyProp
RoyProp
in reply to Astra7

Therapeutic level is 4g daily.

Astra7
Astra7
in reply to RoyProp

People seem to be reporting improvement with less than that. Maybe it varies by individual or maybe the placebo effect bumps up the lower dose!

My pills are 100mg so I’d have to take 40!

If my husband takes his Sinemet irregularly, it causes wearing off and bad stomach pain. Then he sometimes gets panic attacks and can even become psychotic. He can get dyskinesia with too much dopamine, but it beats the stomach pain, so he has been advised to sometimes take a small extra dose in between doses.

Sorry, do you mean the stomach pains are due to taking it irregularly or is it a side effect of the sinemet?

. When the Sinimet starts wearing off, it causes the stomach pain. Another dose of Sinemet will stop the pain oft times. If he gets real panicky over the pain, he makes it worse. So, the best thing to do is take it regularly and before it wears off. He can take it every three hours if the pain starts at the 4 hour point, which is the normal dose (taking it every 4 hours)Tthe doctor also gave him some low dose to take a single dose added to his Rytary (exended release Sinemet) in between, like at 2 hour timing.

Why would you want to let the brain get on with doing things for itself when you have got a DEGENERATIVE brain disease? What would it achieve and how would you know if it was ameliorating anything before it would be too late to stop your experiment?

Perhaps denial?

You may also like...